Discussions By Condition: I cannot get a diagnosis.

please reply

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: fragile heart
  • August 2, 2008
  • 07:19 AM

i think no one has accurate idea about my problem.i think i am gaining weight because of intaking of antidepressant and tranquilizer.but why my pulse is always high with high blood pressure.whenever i take propranolol for high pulse rate and hypertension it gets normal for time being,i also take tranquilizer for anxiety which i feel with attack of hypertension and high pulse rate.but after taking these medication i feel drowsy and usually i take anap.after after taking this nap i again feel high pulse and hypertension with anxiety.is it only anxiety or somthing more than anxiety??i think if my problem of hypertension and high pulse rate get treated 95% of my problem will be treated automatecally.but i am sure tranquilizer and propranolol is not the treatment of problem it is just treatment of symptoms.please tell me what problem may i have?i am 25 year old male .and i have been taking these medcation for last three year.i also take antidepressant because i was diagnosed with anxiodepressed state.doctors say ''weight gain is due to administration of antidepressannt.please solve my problem.all the mental problem i feel due to this high pulse rate and hypertension.
hope i will get a satisfactory reply
thank you

Reply Flag this Discussion

1 Replies:

  • hi fragile - What clues does your body give you when your BP is high and your pulse is fast? do you feel your heart fluttering in your chest, maybe you count your pulse? either way, a trip to the cardiologist may be in order. i think a 24 hour heart monitor would be a good idea, just to see if this feeling is caused by an irregular heart rhythm. not uncommon, not necessarily dangerous, but worth getting checked out. and, as a disclaimer, the heart monitor may not give anyone any answers unless you have one of these spells while you're wearing it. second, what kind of anti-anxiety med are you taking? i don't like the idea of someone being knocked out by anti-anxiety meds - especially someone who is otherwise healthy and has better things to do besides being groggy all day. the propranolol may also be contributing to this feeling, but it is helpful if you do have an irregular rhythm, so i wouldn't stop this w/o telling your doc! tell whoever is prescribing these meds that you're having this side effect, and that it's interfering with your daily living. either a SSRI (you may be on this already?) or a long-acting benzodiazepine may be a better option for you. Like you said, hopefully when the heart issue is cleared up, you'll feel less anxious. Otherwise, a good therapist in addition to meds may be the most effective way of getting through this in the long run. Good luck!take care,luna
    luna96 6 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.